Format

Send to

Choose Destination
Turk J Gastroenterol. 2006 Jun;17(2):113-5.

Pill esophagitis caused by telithromycin: a case report.

Author information

1
Departments of Gastroenterology, Gaziantep University Medical Faculty, Gaziantep, Turkey. mehmetbuyukberber@yahoo.com

Abstract

A large number of oral drugs have been reported to cause pillinduced esophagitis in the medical literature. To our knowledge, this is the first reported case in which telithromycin was the cause of pill-induced esophagitis. In this report, we describe a male patient who admitted to the hospital with dysphagia and retrosternal pain after taking telithromycin (Ketek for acute sinusitis. He had a history of swallowing the film tablet with at least a glass of water and lying down immediately after taking the drug. An upper endoscopic examination demonstrated a deep ulceration of 1 cm diameter in the middle of the esophagus surrounded by relatively normal mucosa. Lansoprazole 30 mg was started. His symptoms improved seven days after cessation of the drug. The esophagus was completely normal in control endoscopy after two weeks. Telithromycin may cause esophageal lesions; therefore, patients should be educated by physicians about the drug's side effects and should drink at least 100 ml water after swallowing the medication. Drug administration should be in the upright position.

PMID:
16830293
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Aves Yayincilik
Loading ...
Support Center